Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 21, 2021, 3:06 PM CDT for Mobile County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 3:06 PM CDT (20:06 UTC)
- Expired
- Sep 21, 2021, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Mobile County, AL
The radar
The Mobile radar (KMOB), 7 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173
WWUS84 KMOB 212006
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Tue Sep 21 2021
ALZ263-212030-
Mobile Central AL-
306 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of west central Mobile
County through 330 PM CDT...
At 306 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mobile Regional Airport, or 9 miles west of
Midtown Mobile, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Tillmans Corner, I65 And I165, I10 And I65 and Mobile
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8838 3076 8836 3077 8809 3062 8811
3061 8812 3060 8811 3059 8811 3059 8812
3057 8811
TIME...MOT...LOC 2006Z 277DEG 12KT 3070 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 21, 12:46 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Sep 21, 12:46 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1246 PM CDT Tue Sep 21 2021 .NEAR TERM /Now Through Wednesday/...A longwave trof over the central states advances slowly into the eastern states during the period, with an associated surface low located well to the north bringing a cold front through the forecast area late tonight into early Wednesday morning. The cold front is currently located from northeast Texas to across Arkansas to the Mississippi/Ohio river confluence and with a line of showers and storms along the boundary along with some scattered convection ahead of the front. Convection Allowing Models (CAMS) show that the showers and storms will advance towards the area though also weaken this evening with the loss of daytime heating. Expect that isolated to scattered showers and storms will be present ahead of the approaching front and weaken while moving into the northwestern half of the area this evening. It's possible that this convection will dissipate before midnight as indicated by the CAMS, leaving dry conditions for the forecast area as the front moves through the area. However, have opted to keep in slight chance pops for the frontal passage for now, with dry conditions areawide by 15Z Wednesday. Lows tonight range from the mid 60s to around 70 along and west of the I-65 corridor with lower 70s east of I-65. Highs on Wednesday will be the mid 70s to around 80 along and west of I-65 and 80 to 85 east of I-65. A low risk of rip currents is expected through the period. /29 && .AVIATION... 18Z issuance...VFR conditions prevail over the area until ceilings lower to IFR/MVFR in the wake of a cold front which moves through late tonight into early Wednesday morning. MVFR conditions will also be possible with isolated to potentially scattered showers and storms until the front passes. Light winds, mostly from the southwest, prevail through this evening then switch to the northwest in the wake of the front and increase to 10 to 15 knots. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Sep 21, 1:12 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
112 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 1 SE CRESTVIEW 30.75N 86.56W
09/20/2021 OKALOOSA FL LAW ENFORCEMENT
STREETLIGHT AT HWY 85 & MAIN ST WAS STRUCK
BY LIGHTNING CALL CAME IN AROUND 250PM.
DISPATCH WAS SENT OUT AND ARRIVED ~320PM AND
WATER WAS REPORTED COVERING THE ROADWAY AT
THIS TIME.
&&
JEHLocal storm report, Sep 21, 1:16 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
116 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 SSE CRESTVIEW 30.74N 86.56W
09/20/2021 OKALOOSA FL LAW ENFORCEMENT
WATER REPORTED COVERING ROADWAY AT THE
INTERSECTION OF BROOKMEADE DR AND GOODWIN
AVE.
&&
JEHLocal storm report, Sep 21, 1:18 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
118 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD NAVARRE 30.41N 86.88W
09/16/2021 SANTA ROSA FL EMERGENCY MNGR
WATER OVER THE ROAD ALONG AVENIDA DE SOL
NORTH OF TORRES ST AND ALONG HIGH SCHOOL
BLVD. REPORTS OF NUMEROUS FLOODED YARDS IN
NAVARRE. PHOTOS, VIDEOS, AND REPORTS VIA
SOCIAL MEDIA.
0510 PM FLASH FLOOD 1 SE DESTIN 30.40N 86.49W
09/16/2021 OKALOOSA FL BROADCAST MEDIA
WATER COVERING INDIAN OAKS DRIVE AND NEARBY
YARDS IN DESTIN. PHOTOS RELAYED VIA SOCIAL
MEDIA.
1015 AM FLASH FLOOD 1 SE DESTIN 30.40N 86.49W
09/17/2021 OKALOOSA FL PUBLIC
SOCIAL MEDIA REPORT OF FLASH FLOODING WITH
WATER COVERING ROADWAY ON INDIAN OAKS DR. IN
DESTIN, FL.
0330 PM FLASH FLOOD 3 WSW MYRTLE GROVE 30.40N 87.35W
09/15/2021 ESCAMBIA FL PUBLIC
SOCIAL MEDIA PICTURES OF STREETS FLOODED IN
THE SHANGRI-LA NEIGHBORHOOD OFF OF HIGHWAY
98. TIME ESTIMATED.
0335 PM FLASH FLOOD PENSACOLA 30.42N 87.21W
09/15/2021 ESCAMBIA FL LAW ENFORCEMENT
SEVERAL ROADS IN DOWNTOWN PENSACOLA ARE
IMPASSABLE.
0340 PM FLASH FLOOD 1 NNE MYRTLE GROVE 30.43N 87.30W
09/15/2021 ESCAMBIA FL PUBLIC
SOCIAL MEDIA PICTURES OF A FLOODING PARKING
LOT WITH WATER UP TO THE TOP OF TIRES.
1210 PM FLASH FLOOD WEST MOBILE 30.66N 88.19W
09/15/2021 MOBILE AL PUBLIC
FLOODED INTERSECTION AT HILLCREST AND GRELOT
RD WITH WATER IN A FEW YARDS NEARBY.
PICTURES, VIDEOS, AND REPORTS VIA SOCIAL
MEDIA.
1230 PM FLASH FLOOD BAYOU LA BATRE 30.40N 88.25W
09/15/2021 MOBILE AL COUNTY OFFICIAL
NUMEROUS IMPASSABLE ROADS DUE TO FLOODING
REPORTED AS OF 1230PM (INCLUDING PARTS OF
SHELL BELT RD, RAILROAD ST, AND STATE DOCKS
RD). REPORTS VIA SOCIAL MEDIA.
0205 PM FLASH FLOOD 2 NNE ROMAR BEACH 30.29N 87.61W
09/15/2021 BALDWIN AL EMERGENCY MNGR
WILLIAM SILVERS PKWY AND THE EAST BOUND
LANES OF CANAL ROAD ARE FLOODED. JUBILEE
POINT AND MARINA ROAD ARE ALSO FLOODED.
0205 PM FLASH FLOOD 4 ESE MIFLIN 30.35N 87.55W
09/15/2021 BALDWIN AL EMERGENCY MNGR
COUNTY ROAD 95 BETWEEN COUNTY ROAD 20 AND
FITZPATRICK LANE HAS RISING WATER OVER THE
ROAD.
0230 PM FLASH FLOOD 3 E ELBERTA 30.41N 87.55W
09/15/2021 BALDWIN AL EMERGENCY MNGR
COUNTY ROAD 95, SOUTH OF HIGHWAY 98,
FLOODED. NUMEROUS PLACES UNDER WATER.
0245 PM FLASH FLOOD 1 W LILLIAN 30.41N 87.45W
09/15/2021 BALDWIN AL EMERGENCY MNGR
FAST MOVING WATER OVER HIGHWAY 98 IN LILLIAN
IS WASHING CARS OFF THE ROAD. A RESCUE HAD
TO BE PERFORMED AT THE LILLIAN POST OFFICE
DUE TO A PERSON BEING STUCK IN THEIR VEHICLE
DUE TO FLOOD WATERS. COUNTY ROAD 99 AT
PEARSON BRANCH BRIDGE IS ALSO CLOSED DUE TO
FLOODING.
0305 PM FLASH FLOOD 1 E SEMINOLE 30.51N 87.46W
09/15/2021 BALDWIN AL EMERGENCY MNGR
PORTION OF LIATRUS LANE NEAR JUNIPER ROAD IN
SEMINOLE IS STARTING TO CAVE IN.
APPROXIMATELY A 6 TO 10 FOOT SINK HOLE IS
DEVELOPING.
0200 PM MARINE TSTM WIND 2 WNW JOHNSONS BEACH 30.31N 87.45W
09/15/2021 E39 MPH GMZ633 FL MESONET
MESONET INNERARITY POINT -> 34.6KT GUST.
0410 PM MARINE TSTM WIND 1 E DESTIN 30.41N 86.47W
09/15/2021 E41 MPH OKALOOSA FL MESONET
MESONET INDIAN TRAIL -> 36.2KT GUST. 34KT OR
GREATER THROUGH 440PM WITH 39.5KT HIGH AT
435PM.
0545 PM MARINE TSTM WIND 5 ESE DESTIN 30.38N 86.41W
09/15/2021 E39 MPH OKALOOSA FL MESONET
MESONET VISTA BLUFFS -> 34KT GUST OR HIGHER
THROUGH 550PM.
1215 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET BAYOU CT -> 35.1KT GUST.
0845 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET BAYOU CT -> 35.5KT GUST.
0950 AM MARINE TSTM WIND 3 W JOHNSONS BEACH 30.30N 87.47W
09/15/2021 E48 MPH ESCAMBIA FL MESONET
MARLIN KEY MESONET SITE -> 42KT GUST, 34KNOT
SUSTAINED.
1130 AM MARINE TSTM WIND 4 W JOHNSONS BEACH 30.30N 87.48W
09/15/2021 E39 MPH ESCAMBIA FL MESONET
MESONET TURTLE KEY -> 34KT GUST.
1130 AM MARINE TSTM WIND 2 WNW JOHNSONS BEACH 30.31N 87.45W
09/15/2021 E45 MPH ESCAMBIA FL MESONET
MESONET INNERARITY POINT RD -> 39.5KT GUST.
1155 AM MARINE TSTM WIND 5 W JOHNSONS BEACH 30.29N 87.50W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 5 W JOHNSONS BEACH. MESONET BAYOU CT ->
34.8KT GUST.
0115 PM MARINE TSTM WIND 4 W JOHNSONS BEACH 30.30N 87.48W
09/15/2021 E40 MPH ESCAMBIA FL MESONET
MESONET TURTLE KEY 34.8KT GUST.
0300 PM MARINE TSTM WIND 2 NE PENSACOLA INTERNAT 30.49N 87.17W
09/15/2021 E39 MPH ESCAMBIA FL MESONET
MESONET DEVEREAUX CIR -> 34KT GUST.
0307 PM WATER SPOUT PENSACOLA BEACH 30.33N 87.14W
09/15/2021 ESCAMBIA FL PUBLIC
WATERSPOUT CAPTURED ON VIDEO MOVING ACROSS
LITTLE SABINE BAY.
&&Local storm report, Sep 21, 1:19 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
119 PM CDT TUE SEP 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM WATER SPOUT 7 SE ORIOLE BEACH 30.30N 87.01W
09/19/2021 GMZ655 FL COUNTY OFFICIAL
WATERSPOUT REPORTED BY COUNTY OFFICIAL ABOUT
ONE MILE OFFSHORE OF THE PCOLA BEACH.
0237 PM FLASH FLOOD 2 NNE JOHNSONS BEACH 30.33N 87.40W
09/19/2021 ESCAMBIA FL PUBLIC
SEVERAL REPORTS/PHOTOS FROM SOCIAL MEDIA IN
PERDIDO ESTATES OF ONGOING FLASH FLOODING.
0320 PM FLASH FLOOD 2 SSE CRESTVIEW 30.74N 86.56W
09/20/2021 OKALOOSA FL LAW ENFORCEMENT
WATER REPORTED COVERING ROADWAY AT THE
INTERSECTION OF BROOKMEADE DR AND GOODWIN
AVE.
0320 PM FLASH FLOOD 1 SE CRESTVIEW 30.75N 86.56W
09/20/2021 OKALOOSA FL LAW ENFORCEMENT
STREETLIGHT AT HWY 85 & MAIN ST WAS STRUCK
BY LIGHTNING CALL CAME IN AROUND 250PM.
DISPATCH WAS SENT OUT AND ARRIVED ~320PM AND
WATER WAS REPORTED COVERING THE ROADWAY AT
THIS TIME.
&&Special weather statement, Sep 21, 3:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Tue Sep 21 2021
ALZ263-212030-
Mobile Central AL-
306 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of west central Mobile
County through 330 PM CDT...
At 306 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mobile Regional Airport, or 9 miles west of
Midtown Mobile, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Tillmans Corner, I65 And I165, I10 And I65 and Mobile
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8838 3076 8836 3077 8809 3062 8811
3061 8812 3060 8811 3059 8811 3059 8812
3057 8811
TIME...MOT...LOC 2006Z 277DEG 12KT 3070 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:43 AM CDT | Special Marine Warning | MOB | 32 min | |
| Sep 21, 3:41 PM CDT | Small Craft Advisory | MOB | 44 hr | |
| Sep 21, 6:50 PM CDT | Areal Flood Advisory | MOB | Clarke | 115 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.